Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Charleston, WV

April 8, 20154 counties in Ohio; Boyd County, Carter County, Greenup County, Kentucky; 4 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 12:56 PM EDT for 4 counties in Ohio; Boyd County, Carter County, Greenup County, Kentucky; 4 counties in West Virginia. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 12:56 PM EDT (16:56 UTC)
Expired
Apr 8, 2015, 2:00 PM EDT
In force
64 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:58 PM EDTHAIL 0.25Point Pleasant, WVPEA SIZE HAIL OBSERVED IN POINT PLEASANT WEST VIRGINIA
Apr 8, 1:21 PM EDTTSTM WND GST 636 E Point Pleasant, WV
Apr 8, 1:25 PM EDTHAIL 0.25Huntington, WVTRAINED SPOTTER REPORTED PEA SIZE HAIL AND HEAVY RAIN IN CITY OF HUNTINGTON.
Apr 8, 1:38 PM EDTHAIL 1Olive Hill, KYQUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE HILL...TIME ESTIMATED BY RADAR
Apr 8, 2:02 PM EDTHAIL 1Olive Hill, KYQUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:34 AM EDTSevere Thunderstorm WatchSPC5 hr
Apr 8, 12:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS51 KRLX 081656
SVRRLX
KYC019-043-089-OHC009-053-087-105-WVC011-035-053-099-081800-
/O.NEW.KRLX.SV.W.0005.150408T1656Z-150408T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHERN GREENUP COUNTY IN KENTUCKY...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...POMEROY...POINT PLEASANT...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BEECH FORK STATE PARK...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...COOLVILLE...ATHENS...ALBANY...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
  IRONTON...COAL GROVE...CHESAPEAKE...
  MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...FORKED RUN STATE
  PARK...

* UNTIL 200 PM EDT

* AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE  
  HAIL...AND DAMAGING WINDS AROUND 60 MPH.  THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM ATHENS TO 7 MILES WEST OF   
  RUTLAND TO RIO GRANDE TO GREENBO LAKE...OR ALONG A LINE 
  EXTENDING FROM ATHENS TO 7 MILES WEST OF RUTLAND TO RIO GRANDE
  TO 10 MILES WEST OF IRONTON...RACING EAST AROUND 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDYVILLE...ONA...TUPPERS PLAINS...RUSH...PRINCESS...NAPLES...
  OLDTOWN...LOAD...GESLING...DURBIN...DENTON...COALTON...GREENUP...
  GARNER...CATLETTSBURG...RAVENSWOOD...NEW HAVEN...MILTON...MASON...
  KENOVA...CEREDO AND BARBOURSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 30
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 132 AND 156 IN WEST
VIRGINIA.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY
EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8324 3851 8318 3859 8276 3878 8252
      3901 8231 3941 8220 3942 8192 3927 8181
      3927 8172 3909 8174 3902 8158 3879 8157
      3861 8206 3837 8208 3824 8226 3832 8228
      3817 8294 3826 8315 3822 8329 3832 8334
TIME...MOT...LOC 1654Z 278DEG 46KT 3931 8206 3906 8214
          3885 8227 3851 8276

$$

22
1 follow-up statement
730 
WWUS51 KRLX 081735
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED APR 8 2015

KYC019-043-089-OHC009-053-087-105-WVC011-035-053-099-081800-
/O.CON.KRLX.SV.W.0005.000000T0000Z-150408T1800Z/
MASON WV-JACKSON WV-CABELL WV-WAYNE WV-ATHENS OH-GALLIA OH-
LAWRENCE OH-MEIGS OH-BOYD KY-CARTER KY-GREENUP KY-
135 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN GREENUP...CARTER AND BOYD COUNTIES IN KENTUCKY...AND
EASTERN MEIGS...LAWRENCE...SOUTHERN GALLIA AND EXTREME SOUTHEASTERN
ATHENS COUNTIES IN SOUTHEAST OHIO...AND NORTHERN WAYNE...CABELL...
NORTHERN JACKSON AND MASON COUNTIES IN WEST VIRGINIA...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND BRIEF DAMAGING WIND GUSTS TO AROUND 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM REEDSVILLE TO 
PORTLAND TO LEON TO GREEN BOTTOM TO OLIVE HILL. THE MOVEMENT WAS 
EAST AROUND 50 MPH.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHESAPEAKE...GRAYSON...SANDYVILLE...GRAYSON LAKE STATE 
PARK...BURLINGTON...KENOVA...RIPLEY...CEREDO...GIVEN...HUNTINGTON
FAIRPLAIN...RUSH...PEA RIDGE...ONA...MILTON...BARBOURSVILLE...
LAVALETTE...SALT ROCK...AND BEECH FORK STATE PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 150 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 30
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 132 AND 156 IN WEST
VIRGINIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY
EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3822 8329 3826 8315 3817 8294 3825 8279
      3832 8228 3824 8227 3837 8208 3861 8206
      3879 8157 3902 8158 3910 8174 3927 8172
      3927 8181 3921 8178 3913 8193 3882 8225
      3859 8276 3851 8318 3834 8324 3832 8334
TIME...MOT...LOC 1731Z 278DEG 46KT 3912 8162 3899 8168
          3877 8183 3850 8212 3832 8305

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:38 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 8, 10:38 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT WED APR 8 2015

.SYNOPSIS...
A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. COLD FRONT CROSSES AT
THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1025 AM UPDATE...THE 12Z HRRR HAS FINALLY LATCHED ON TO CONVECTION
COMING ACROSS INDIANA...UP TO THIS POINT EVERYTHING TRIED TO KEEP
ACTIVITY WELL TO OUR NORTH...BUT THE RECENT HRRR AND NEW 12Z NAM
AS ITS JUST ROLLING IN ARE MUCH MORE BELIEVABLE ROLLING A LINE OF
CONVECTION ACROSS SOUTHERN OHIO LATE THIS MORNING INTO THIS
AFTERNOON. RELIED VERY HEAVILY ON THE 12Z HRRR TO UPDATE POPS.
THINGS MAY BE SPEEDING UP JUST A TOUCH...SO MAY NEED TO ADJUST
TIMING AGAIN IN A COUPLE HOURS AS THINGS APPROACH. DECENT
LINE...ALTHOUGH HAVE NOT SEEN ANY SEVERE LEVEL LSRS OUT OF
UPSTREAM OFFICES...BUT EXPECT AT LEAST SOME RISK OF SEVERE LEVEL
WINDS AS THIS LINE CONTINUES TOWARD US. HAVE COORDINATED A SEVERE
THUNDERSTORM WATCH INTO OUR WESTERN COUNTIES.

PREVIOUS DISCUSSION...
MESO NAM SHOWS A BOUNDARY MOVING INTO THE FORECAST AREA THIS
AFTERNOON PRODUCING SHOWERS AND THUNDERSTORMS. TRACING THIS BOUNDARY
BACK TO THE CURRENT TIME...IT MATCHES WELL WITH CONVECTION OVER
MISSOURI AND IOWA. THEREFORE...WILL CONTINUE WITH LIKELY POPS
PROPAGATING WEST TO EAST DURING THE AFTERNOON HOURS. WITH THIS BAND
HITTING DURING THE AFTERNOON HOURS...AM A BIT CONCERNED ABOUT THE
POTENTIAL FOR FLOODING. HOWEVER...NAM IS SHOWING THE BAND
ORIENTATION IS PERPENDICULAR TO THE STORM MOVEMENT WITH A DECENT 15
KNOT MOVEMENT. IN ADDITION...PRECIPITABLE WATER IS NOT THAT HIGH.
THEREFORE...WILL HOLD OFF ON A WATCH FOR NOW AND CONTINUE TO
HIGHLIGHT IN THE HWO.

NAM HAS ANOTHER DISTURBANCE MOVING OVER TONIGHT THAT IS NOT
REFLECTED IN THE GFS. THIS BAND ORIGINATES FROM A VORTICITY LOBE
DURING CONVECTION THIS AFTERNOON. THAT LEADS TO A LOWER
CONFIDENCE...SO WILL BE FAIRLY GENERIC WITH POPS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
WARMEST DAY OF THE WEEK STILL SHAPING UP FOR WEDNESDAY. STILL TRICKY
FORECASTING HIGHS AS AREA WILL BE BATTLING SHRA/TSRA
CHANCES...ESPECIALLY EARLY AND ACROSS SE OH AND N WV. WILL ROLL A
MIDDLE GROUND SOLUTION WITH LOW 80S...PRIMARILY ACROSS S ZONES. IT
WILL BE BREEZY AMID STRENGTHENING S FLOW. CANT RULE OUT A FEW SHRA
AND TSRA IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO
SVR...ESPECIALLY ACROSS SE OH.

A BREEZY AND WARM NIGHT THURSDAY NIGHT WITH THE COLD FRONT MAKING AN
APPROACH ON OUR WESTERN FLANK AFTER MIDNIGHT. MODELS CONTINUE TO
SPEED UP THE FRONT...NOW BLOWING IT THRU BY MIDDAY FRIDAY. SO...HAVE
THE BOUNDARY CROSSING THE OH RIVER 12Z FRIDAY AND C WV 15Z...EXITING
THE MOUNTAINS BY 18Z. WILL HAVE SOME FRONTAL SHRA/TSRA TO CONTEND
WITH...SOME OF WHICH COULD BE STRONG TO LOW END SVR AS HIGHLIGHTED
BY SPC CONVECTIVE OUTLOOK.

CLEARING WILL TAKE PLACE IN THE FRESHENING POSTFRONTAL AIRMASS
FRIDAY NIGHT. THIS WILL TAKE US INTO WHAT WILL BE A STELLAR
WEEKEND...WITH MILD DAYTIME TEMPS AND A PARTLY CLOUDY SKY. TI WILL
CHILL OFF PRETTY GOOD SATURDAY NIGHT WITH HIGH PRESSURE OVERHEAD
WITH A FROST CONCERN FOR THE LOWLANDS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE QUICKER WITH THE COLD FRONTAL PASSAGE ON FRIDAY LEAVING
FRIDAY NIGHT MOSTLY DRY. THE OUTLIER IS THE ECMWF WHICH LAGS ABOUT 6
HOURS IN ITS QPF FIELD. WENT WITH THE CONSENSUS OF MODELS WITH A
FASTER SOLUTIONS.

HIGH PRESSURE BRINGS WIDESPREAD DRY WEATHER FRIDAY NIGHT THROUGH THE
WEEKEND. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES
FOR PCPN ACROSS THE AREA.

TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE
PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT
SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC
GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A STRATUS DECK ACROSS THE AREA THIS MORNING HAS SOME HOLES THAT HAVE
ALLOWED PATCHY FOG. AFTER ANY MORNING FOG BURNS OFF THIS
MORNING...EXPECT THE STRATUS DECK TO CHANGE INTO A CUMULUS
DECK...GRADUALLY RISING DURING THE DAY. AN AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BEGINNING FIRST IN
SOUTHEAST OHIO AND NORTHEASTERN KY...THEN PUSHING EASTWARD. BRIEF
IFR RESTRICTIONS ARE POSSIBLE WITH THE STRONG CELLS.

CLOUDS SHOULD GENERALLY BE VFR WEDNESDAY EVENING...BUT DEPENDING ON
SKY COVER...SOME PATCHES OF FOG COULD ALSO FORM. SHOWERS AND
THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT. THE HEIGHT OF ANY
CLOUD DECKS LATE TONIGHT IS HARD TO FORECAST...AS MOISTURE AT MOST
LEVELS COULD FORM A CLOUD DECK.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT.

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG THIS MORNING AND
TONIGHT COULD VARY. STRONGER STORMS THIS AFTERNOON COULD CAUSE BRIEF
IFR CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Apr 8, 12:36 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT WED APR 8 2015

KYZ101>103-OHZ066-067-075-076-083>087-091645-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1236 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091645-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
1236 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-091645-
POCAHONTAS-RANDOLPH-
1236 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 8, 11:11 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EDT WED APR 8 2015

KYZ101-103-OHZ066-075-083>087-081530-
ATHENS OH-BOYD KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
MEIGS OH-PERRY OH-VINTON OH-
1111 AM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND BOYD COUNTIES IN
KENTUCKY...AND VINTON...PERRY...NORTHWESTERN MEIGS...LAWRENCE...
JACKSON...WESTERN GALLIA AND WESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO UNTIL 1130 AM EDT...

AT 1100 AM EDT...A FAST MOVING COMPLEX OF SHOWERS AND THUNDERSTORMS
WAS RACING EAST...ACROSS WESTERN OHIO...AT 50 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST
OHIO AND NORTHEAST KENTUCKY BETWEEN NOON AND 1 O'CLOCK.

STRONG GUSTY WINDS AND BRIEF DOWNPOURS ARE LIKELY. A QUICK HALF TO
THREE QUARTER OF AN INCH OF RAIN COULD FALL.  IF INVOLVED IN OUTDOOR
ACTIVITIES...BE PREPARED TO MOVE INDOORS QUICKLY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8230 3981 8207 3922 8199 3857 8248
      3836 8277 3836 8278 3855 8311 3873 8303
      3876 8289 3858 8281 3876 8267 3895 8281
      3938 8274 3939 8230 3948 8228 3948 8217
      3955 8217 3960 8239 3984 8246 3993 8240

22
Local storm report, Apr 8, 12:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     COALTON                 39.11N  82.61W
04/08/2015                   JACKSON            OH   911 CALL CENTER

            SEVERAL TREES DOWN NEAR THE COALTON AREA.

&&

EVENT NUMBER RLX1501149

DTC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:11 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Perry, Vinton19 min
Apr 8, 12:02 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton58 min
Apr 8, 1:18 PM EDTSpecial Weather StatementRLXWashington27 min
Apr 8, 3:11 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more46 hr
Apr 8, 7:32 PM EDTSpecial Weather StatementRLXWashington58 min
Apr 8, 1:48 PM EDTSpecial Weather StatementRLXLawrence42 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningRLXLawrence62 min
Apr 8, 7:10 PM EDTSpecial Weather StatementRLXCarter50 min
Apr 8, 2:29 PM EDTSpecial Weather StatementRLXBarbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more61 min
Apr 8, 3:18 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wayne57 min
Apr 8, 3:44 PM EDTSpecial Weather StatementRLXPocahontas, Randolph31 min
Apr 8, 4:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min
Apr 8, 5:01 PM EDTSevere Thunderstorm WarningRLXMcDowell44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.